MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE ABSOLUTE WATERPROOF TAPE; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE ABSOLUTE WATERPROOF TAPE; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age, weight, ethnicity : information not provided.The product has a 5 year shelf life claim.No sample has been returned to 3m for evaluation.Root cause of reported issue could not be established.
 
Event or Problem Description
A male customer (age unspecified) reported an incident regarding the nexcare¿ absolute waterproof tape.He alleged the tape caused 2nd degree burns and left raised blisters on his skin.He applied the tape at about 10 pm on wednesday (b)(6) 2021 on his right underarm.He was covering a surgical incision.He applied antibiotic cream on the wound, gauze and then taped the edges with the tape.He alleged he felt burning and itching under the tape.The tape was removed the morning of (b)(6) 2021.The tape was not difficulty to remove.He alleged the area was red, painful and bled when he removed the tape.He alleged he washed the area with water and the redness turned into blisters.The alleged injury was only in the area where the tape was applied on his skin.He followed up with his doctor on thursday (b)(6) 2021 and the doctor prescribed an antibiotic (type was not specified) for the surgical wound (not for the alleged blisters).On (b)(6) 2021, he went to the dermatologist, who alleged the injury is a chemical burn and prescribed 1% silver sulfadiazine cream to apply on the area.He alleged it hurts every time he moves his arm or gets his arm wet.He is worried the area may get infected.No allergies or medical history reported.

Brand Name
NEXCARE ABSOLUTE WATERPROOF TAPE
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key11808987
Report Number2110898-2021-00031
Device Sequence Number19716541
Product Code KGX
UDI-Device Identifier00051135811153
UDI-Public051135811153
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number732
Device Lot Number20356J
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;